Alert archive / Texas / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 25, 2015, 5:00 AM CDT for 11 counties in Texas. It took effect at Mar 25, 2015, 1:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2015, 5:00 AM CDT (10:00 UTC)
- In effect from
- Mar 25, 2015, 1:00 PM CDT
- Expired
- Mar 25, 2015, 5:24 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Kent County, TX, King County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 79 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3366 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS84 KLUB 251000 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 500 AM CDT WED MAR 25 2015 TXZ030>032-035>038-041>044-260200- /O.NEW.KLUB.FW.W.0002.150325T1800Z-150326T0200Z/ FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT- STONEWALL- 500 AM CDT WED MAR 25 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR MUCH OF THE SOUTHERN AND EASTERN SOUTH PLAINS AND ROLLING PLAINS OF WEST TEXAS DUE TO RELATIVE HUMIDITIES BELOW 15 PERCENT...WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA...AREAS NEAR AND TO THE EAST OF INTERSTATE 27 AND HIGHWAY 87...AND TO THE SOUTH OF HIGHWAY 70. * WIND...WILL BE OUT OF THE SOUTHWEST TO WEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. THIS FRONT WILL BRING A SHARP WIND SHIFT TO THE NORTH AND AN INCREASE IN WIND SPEEDS. * HUMIDITY...WILL FALL INTO THE 10 TO 25 PERCENT RANGE. * TIMING...FROM 1 PM TO 9 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
327 WWUS84 KLUB 251000 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 500 AM CDT WED MAR 25 2015 TXZ030>032-035>038-041>044-260200- /O.COR.KLUB.FW.W.0002.150325T1800Z-150326T0200Z/ FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT- STONEWALL- 500 AM CDT WED MAR 25 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR MUCH OF THE SOUTHERN AND EASTERN SOUTH PLAINS AND ROLLING PLAINS OF WEST TEXAS DUE TO RELATIVE HUMIDITIES BELOW 15 PERCENT...WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. * AFFECTED AREA...AREAS NEAR AND TO THE EAST OF INTERSTATE 27 AND HIGHWAY 87...AND TO THE SOUTH OF HIGHWAY 70. * WIND...WILL BE OUT OF THE SOUTHWEST TO WEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. THIS FRONT WILL BRING A SHARP WIND SHIFT TO THE NORTH AND AN INCREASE IN WIND SPEEDS. * HUMIDITY...WILL FALL INTO THE 10 TO 15 PERCENT RANGE. * FUELS: ARE DRY AND CURED. * TIMING...FROM 1 PM TO 9 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
497 WWUS84 KLUB 252224 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 524 PM CDT WED MAR 25 2015 TXZ030>032-035>038-041>044-252330- /O.CAN.KLUB.FW.W.0002.000000T0000Z-150326T0200Z/ FLOYD-MOTLEY-COTTLE-LUBBOCK-CROSBY-DICKENS-KING-LYNN-GARZA-KENT- STONEWALL- 524 PM CDT WED MAR 25 2015 ...RED FLAG WARNING IS CANCELLED FOR RELATIVE HUMIDITIES BELOW 15 PERCENT...WIND SPEEDS IN EXCESS OF 20 MPH AT THE 20 FOOT LEVEL...AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 030...031...032...035...036...037...038...041... 042...043 AND 044... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING. WESTERLY WIND SPEEDS THROUGHOUT THE AREA HAVE FALLEN BELOW 20 MPH AT THE 20-FOOT LEVEL...THEREFORE CRITICAL FIRE WEATHER CONDITIONS WILL NOT OCCUR. HOWEVER...AN ABRUPT WIND SHIFT BEHIND A COLD FRONT LATE THIS AFTERNOON AND EARLY EVENING WILL CREATE NORTHERLY WINDS OF 25 TO 35 MPH. THIS COULD PROVE PROBLEMATIC FOR ANY HOT SPOTS OR ONGOING BURNS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 3:55 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 25, 3:55 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 355 AM CDT WED MAR 25 2015 .SHORT TERM... AN UPPER TROUGH LOCATED OVER SW MT/WRN WY THIS MORNING WILL MOVE SOUTHEAST INTO THE TX PANHANDLE BY THIS EVENING. AS IT DOES...A STRONG COLD FRONT WILL ORGANIZE AND RACE SOUTH THROUGH THE HIGH PLAINS...WITH GUIDANCE IN FAIRLY GOOD AGREEMENT THAT THE FRONT WILL BE ENTERING OUR NRN ZONES AROUND 6 PM GIVE OR TAKE AN HOUR OR SO. TO THE SOUTH OF THE FRONT...SHALLOW MOISTURE RESIDING ACROSS THE AREA THIS MORNING WILL GET SCOURED EASTWARD ON RISING W-SW BREEZES AS A SURFACE LOW MIGRATES FROM THE SOUTH-CENTRAL TX PANHANDLE INTO THE RED RIVER VALLEY. THE DRYING AIRMASS WILL ALLOW TEMPS TO WARM UP QUICKLY AND AFTERNOON HIGHS SHOULD REACH THE 80S...AND NEAR 90F ACROSS THE SRN AND ERN ROLLING PLAINS. THE EXCEPTION WILL BE ACROSS THE FAR SW TX PANHANDLE WHERE THEY SHOULD STAY IN THE 70S AS THEY/LL SEE MORE CLOUD COVER AND SEE SOME COLD ADVECTION WITH THE INCOMING TROUGH. THE 850MB THERMAL RIDGE WILL ENCOMPASS MUCH OF THE CWA THIS AFTERNOON AND THE WARM...DRY AND BREEZY CONDITIONS WITHIN WILL PROMOTE A HIGH FIRE DANGER...DISCUSSED IN MORE DETAIL BELOW. STEEP PRESSURE RISES AND STRONG NORTHERLY WINDS WILL ACCOMPANY THE FRONT AS IT SWEEPS THROUGH THE FORECAST AREA LATE THIS AFTERNOON AND EVENING. GUIDANCE SUGGESTS THAT WIND SPEEDS MAY REACH ADVISORY CRITERIA...SUSTAINED AT 30 TO 39 MPH...FOR A PERIOD. WE WILL KEEP WIND SPEEDS JUST UNDER THIS THRESHOLD FOR THE TIME BEING DUE TO SOME UNCERTAINTY IN THE STRENGTH AND DURATION OF THE STRONG WINDS. HOWEVER...WE HAVE GONE AHEAD AND ADDED A MENTION OF BLOWING DUST ACROSS THE CAPROCK...EVEN IF THE WINDS DON/T QUITE REACH ADVISORY STRENGTH WE ARE IN THE PLOWING SEASON WHICH SHOULD ENHANCE THE AVAILABILITY OF DIRT TO BE READILY LOFTED. FINALLY...WE MAY ALSO HAVE TO DEAL WITH SOME HIGH-BASED RAIN OR VIRGA SHOWERS ALONG THE FRONT ACROSS THE NW SPLNS AND FAR SW TX PANHANDLE AS THE STRONG FRONTAL FORCING COMBINES WITH LIFT AND SOME MID-LVL MOISTURE FROM THE APPROACHING TROUGH. THESE SHOWERS SHOULD NOT PRODUCE MUCH IN THE WAY OF RAIN...BUT COULD LOCALLY ENHANCE WIND GUSTS AND BLOWING DUST. THE WIND WILL GRADUALLY DIMINISH TONIGHT WITH A COOL...DRY AIRMASS SETTLING IN ACROSS THE FORECAST AREA. LOW TEMPS MAY FALL TO NEAR FREEZING ACROSS THE NW ZONES WITH MID 30S TO LOW 40S EXPECTED ELSEWHERE. .LONG TERM... AFTER A VERY BRIEF COOL DOWN ON THURSDAY FOLLOWING TONIGHTS COLD FRONT...TEMPERATURES WILL QUICKLY WARM BACK UP TO VALUES MUCH ABOVE SEASONAL AVERAGES. ENSEMBLE GUIDANCE STILL SHOWS A LARGE SPREAD IN TEMPERATURES BUT HAS TRENDED TOWARDS THE WARMER SOLUTIONS. A FEW SURFACE TROUGHS/WEAK COLD FRONTS WILL MAKE AN ATTEMPT TO ENTER THE AREA FROM THURSDAY THROUGH SUNDAY. ALTHOUGH NONE OF THESE ARE SHOWN TO QUITE MAKE IT INTO THE REGION. A SUCCESSFUL FRONT MAY MAKE IT DOWN LATE ON SUNDAY BREAKING THE STREAK OF VERY WARM TEMPERATURES. BOTH THE GFS AND ECMWF WERE IN REASONABLE AGREEMENT IN DEPICTING A TROUGH NEXT TUESDAY. THE MODELS ARE OBVIOUSLY STRUGGLING WITH THIS SYSTEM WITH HIGH SPREAD IN THE GFS ENSEMBLE. IT IS NOT VERY CLEAR WHAT WILL HAPPEN WITH THIS TROUGH BUT WILL KEEP LOW END POPS IN THE FORECAST FOR NEXT TUESDAY. && .FIRE WEATHER... THE COMBINATION OF VERY WARM TEMPERATURES...DRY AIR...AND GUSTY WEST TO SOUTHWEST WINDS WILL LIKELY RESULT IN A CRITICAL FIRE DANGER ACROSS MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND EARLY EVENING. THE MOST CRITICAL CONDITIONS WILL LIKELY DEVELOP ROUGHLY EAST OF I-27/US-87 AND SOUTH OF US-70...AND A RED FLAG WARNING WILL BE ISSUED FOR THIS AREA. SURROUNDING THIS...AN ELEVATED FIRE DANGER IS EXPECTED AND WE WILL ISSUE A FIRE DANGER STATEMENT. ALSO...A STRONG COLD FRONT WILL MOVE QUICKLY SOUTH THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. A SHARP WIND SHIFT AND STRONG GUSTY WINDS ARE EXPECTED WITH THE FRONTAL PASSAGE...POSSIBLY CAUSING A SUDDEN CHANGE IN FIRE BEHAVIOR. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 73 31 62 36 / 10 10 0 0 TULIA 77 34 63 37 / 10 10 0 0 PLAINVIEW 81 34 62 37 / 0 10 0 0 LEVELLAND 82 36 63 38 / 0 10 0 0 LUBBOCK 85 37 64 39 / 0 10 0 0 DENVER CITY 83 38 63 39 / 0 10 0 0 BROWNFIELD 84 38 63 39 / 0 10 0 0 CHILDRESS 87 41 66 42 / 0 10 10 0 SPUR 87 40 65 41 / 0 10 0 0 ASPERMONT 89 43 65 43 / 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/01
Hazardous weather outlook, Mar 24, 5:14 PM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 514 PM CDT TUE MAR 24 2015 TXZ021>044-252215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 514 PM CDT TUE MAR 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM AND DRY AND BREEZY SOUTHWESTERLY WINDS WILL CREATE AN ELEVATED FIRE DANGER FOR MUCH OF THE AREA WEDNESDAY AFTERNOON. IN ADDITION...SUSTAINED NORTH WINDS OF 25 TO 35 MPH...WITH HIGHER GUSTS...WILL BE POSSIBLE BEHIND A STRONG COLD FRONT WEDNESDAY EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:52 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.